• Quote of the Day
    "You are much deeper, much broader, much brighter than any idea you could have of yourself."
    Harry Palmer, posted by Daniel

ThatLady

Member
Joined
Nov 4, 2004
Messages
4,104
Points
36
Speaking for myself, absolutely not! While I don't do bedside care anymore, I'm a nurse, so I'm well aware of the harm this kind of misuse can do. I've seen enough to know that's not a road I want to walk. I'd hope others would have just as much sense!
 

ThatLady

Member
Joined
Nov 4, 2004
Messages
4,104
Points
36
There's a very important message that should be brought to light here. If you misuse opiates to get "high" you're doing something you may not be aware of. You're making yourself immune to the only things we in the medical profession have to relieve pain.

Yep. If you get injured in an automobile accident, or contract some painful disease or condition, we're helpless to relieve your pain because you've rendered our best tools ineffective. Think about it. Think about it long and hard.
 

stargazer

Member
Joined
Nov 19, 2004
Messages
1,720
Points
36
I don't personally use opiates to get high, Thomas, and I never have, but I'll tell you a story about a former landlord of mine. He started using morphine to get high, although he first acquired a prescription for back pain. He wound up going to several different doctors for different scripts, none of whom were aware he was getting the drug from other doctors. One day I found him on all fours on the floor, having attempting to crawl out of his room before he went into oblivion. He was unable to speak or to respond when I spoke to him. I dialed 9-1-1, the emergency team came and got him, and I later learned they had to pump 14 capsules of morphine out of his stomach. I went to see him in the ICU two days later, and he was still in a coma. When he finally got out, he thanked me for "saving his life," and told me he owed me forever. I told him the only thing he owed me was to go to an NA meeting.

So, all romance aside, it's not exactly Colerigde, Xanadu, and Kublai Khan.
 

yellodolphin

Member
Joined
Sep 9, 2005
Messages
35
Points
6
thnx for the comments.

Ya i know opiates are kinda dangerous. I couldnt help get into it though. I only use opium at them moment and hope to keep it that way. I use for anxiety because nothing else worked for me. Ive had all kinds of anxiety disorders, the only thing that makes me feel better is opium. so its either i take this or a Benoz and get addicted to that. for now its been ok ive been doing it about 2 years. Im proly addicted by now but i dont have much other options. oh well.
 

ThatLady

Member
Joined
Nov 4, 2004
Messages
4,104
Points
36
Yellodolphin, I'm going to list the side-effects of opium addiction. It's highly addictive by the way, and the devil to kick once you're addicted. The addiction to opium also comes on very quickly. If you've been using for two years, you're undoubtedly addicted. Now, on to the good stuff ... yeah.

Opium side effects include but are not limited to:
malnutrition
respiratory complications
low blood pressure
mental and physical health problems
severe constipation
contracted pupils
moodiness
menstrual irregularities
lung, liver, kidney and brain damage
collapsed veins from injecting the drug
loss of weight
reduction of sex hormone levels
frequent infections
pregnancy complications including still birth
death

I think "Oh, well." may be a bit of an under-reaction, don't you?
 

Latest posts


Top Bottom